MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928050
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a primary total hip implanted with depuy synthes components (corail stem, pinnacle shell).The patient informed family members the she was experiencing hip pain and revision total hip surgery was performed on the patient.When the surgeon exposed the joint, it was discovered that the articuleze head (28 +5), was articulating on the interior of the acetabular shell.There was a large hole worn in the shell (50 sector gription), and the marathon polyethylene liner (28/50 neutral), was dissociated from the acetabular shell.The shell, liner and head were then explanted, the wound was washed out thoroughly, acetabulum was reamed up to 53mm, and a 54 multihole gription shell was implanted, followed by a 54/47 pinnacle dual mobility metal liner, a 47/28 pinnacle bimentum altrx head, and a 28 +1.5mm cocr articuleze femoral head.The hip was then reduced, and the wound closed up.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the patient had a primary total hip implanted in (removed) with depuy synthes components (corail stem, pinnacle shell).In (removed), the patient informed family members the she was experiencing hip pain.Revision total hip surgery was performed on the patient in (removed).When the surgeon exposed the joint, it was discovered that the articuleze head (28 +5), was articulating on the interior of the acetabular shell.There was a large hole worn in the shell (50 sector gription) , and the marathon polyethylene liner (28/50 neutral), was dissociated from the acetabular shell.The shell, liner and head were then explanted, the wound was washed out thoroughly, acetabulum was reamer up to 53mm, and a 54 multihole gription shell was implanted, followed by a 54/47 pinnacle dual mobility metal liner, a 47/28 pinnacle bimentum altrx head, and a 28 +1.5mm cocr articuleze femoral head.The hip was then reduced, and the wound closed up.The product was not returned to depuy synthes, however photos were provided for review.See attachment [img_5337.Jpeg, img_5338.Jpeg].The photo investigation revealed that several pinn mar neut 28idx50od anti rotational devices (ard tabs) were sheared off.Additionally wear and deformation were observed at the rim of the liner.Based on the observations made the implant, it is reasonable to conclude that a disassociation event occurred between the acetabular cup and liner.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the pinn mar neut 28idx50od may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pinn mar neut 28idx50od would contribute to the complained device issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device fc6kc1/121928050, and no non-conformances / manufacturing irregularities related to the malfunction were identified.

Brand Name
PINN MAR NEUT 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18028862
Report Number1818910-2023-21766
Device Sequence Number12280460
Product Code LPH
UDI-Device Identifier10603295013297
UDI-Public10603295013297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2016
Device Catalogue Number121928050
Device Lot NumberFC6KC1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN SECTOR W/GRIPTION 50MM.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown